Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 18, 2000, 5:29 PM CST for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 5:29 PM CST (23:29 UTC)
- Expired
- Feb 18, 2000, 6:15 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Morehouse Parish, LA, West Carroll Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182331 SVRJAN LAC067-123-190015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 529 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CARROLL PARISH IN NORTHEAST LOUISIANA MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 615 PM CST * AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF OAK GROVE...OR 5 MILES SOUTH OF BONITA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR OAK GROVE AT 545 PM CST HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:20 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 18, 2:20 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST FRI FEB 18 2000 SEVERE TSTORM POTENTIAL THE MAIN FORECAST CHALLENGE TONIGHT...THEN THINGS SETTLE DOWN SIGNIFICANTLY AFTER 09Z SATURDAY WITH TEMPERATURES COOLING DOWN SIGNIFICANTLY ALL OF THE FORECAST AREA BY 00Z SUNDAY. INITIAL LOOK AT VARIOUS PARAMETERS ON GRIB/SPECTRAL MODELS INDICATE THE ETA HAS BEST HANDLE ON CURRENT COLD FRONT POSITION/SPEED AS NGM/AVN A LITTLE TOO FAST AND HAVE FRONT OUTRUNNING THE QPF FIELDS WHICH DOESN/T LOOK LIKELY WITH KANSAS SHORTWAVE/MISSOURI SURFACE LOW RACING EAST ON HEELS OF 130-150KT 250 MB JET MAX OVER OHIO/TN VALLEYS. ETA WILL BE USED WITH MODIFICATIONS AS IT UNDERDOES THE DRY MID LEVELS TONIGHT AND IS TOO COOL AT THE SURFACE...THUS UNDERDOING MID LEVEL LAPSE RATES AND INSTABILITY. OTHERWISE...REST IS FINE. TONIGHT...BEST CHANCE FOR SEVERE CONVECTION TO BE NORTH AND WEST OF A NATCHEZ MS-JACKSON MS-COLUMBUS MS LINE WHERE BEST UPPER LEVEL SUPPORT/1000-850MB MOISTURE CONVERGENCE/ AND SHEAR WILL BE OVER THESE AREAS AS BOTH RR ENTRANCE REGIONS OF UPPER/LOWER JETS MOVE ACROSS NORTHERN MS. WITH RECORD TO NEAR RECORD HIGHS TODAY (WHICH ETA UNDERESTIMATED)...MODIFICATION OF JAN 12Z SOUNDING SHOW THE FOLLOWING ENVIRONMENTAL PARAMETERS: 700-500MB LAPSE RATES OF NEAR 6.5 DEG C/KM...LIFTED INDICES AROUND -5...CAPES AROUND 2500 J/KG...0-3KM STORM RELATIVE HELICITIES 300-450 AND WET BULB ZEROES AT AROUND 8000 KFT DUE TO DRY AIR AT 700 MB WHICH WILL LEND TO GOOD EVAPORATIVE COOLING. THUS...SPC/S LOCATION OF SLIGHT RISK OVER NW HALF OF FORECAST AREA LOOKS GOOD. WIDELY SCATTERED SHOWERS ALSO FORMING ON DIFFERENTIAL HEATING BOUNDARY WELL AHEAD OF MAIN SQUALL LINE OVER CENTRAL AR INTO NW LOUISIANA. THIS WILL HAVE TO BE WATCH CLOSELY FOR POSSIBLE...RAPID SUPERCELL DEVELOPMENT NORTH OF I-20 IF MESO-ETA MOISTURE CONVERGENCE PROGS PAN OUT AS THESE STORMS WOULD HAVE THE ENVIRONMENT FOR THEMSELVES. AS FRONT MOVES THROUGH CENTRAL AND SOUTH MISSISSIPPI AFTER 04-06Z...STORMS SHOULD WEAKEN AS THEY PROPAGATE AWAY FROM UPPER SUPPORT. LOOK AT RADAR HAS 1ST PD POP TREND TO BE LIKELY NW ZONES...TO GOOD CHANCE CENTRAL TO SCATTERED/ WIDELY SCATTERED SE ZONES. MAIN THREAT WILL BE HAIL AND DAMAGING WINDS WITH MAIN SQUALL DO TO AFOREMENTIONED PARAMETERS. TORNADO WATCH #39 IN EFFECT UNTIL 7 PM LOCAL TIME NORTHWEST OF A CROSSETT AR-GREENWOOD MS-GRENADA MS LINE. SATURDAY THROUGH SUNDAY...WIDELY SCATTERED SHOWERS WITH ISOLATED THUNDER MAY LINGER IN THE EXTREME SOUTHEAST EARLY...WITH MOST LOCATIONS SEEING PARTIAL CLEARING AND MUCH COOLER TEMPERATURES BY AFTERNOON. 290-300K ISENTROPIC PROGS AND PROGGED SOUNDINGS INDICATE ENOUGH DRYING/MIXING TO BREAK OUT EARLY MORNING STRATUS BY 15-18Z AS STRONG SURFACE HIGH BUILDS INTO SOUTHERN PLAINS. LOW LEVEL CAA TO BE PRETTY SIGNIFICANT WITH 15-20 DEG COOLER TEMPS FOR THIS WEEKEND WITH NORTH FLOW AROUND 10 KTS AND PLENTY OF SUN. WE WELCOME BACK FEBRUARY. SUNDAY MAY BE A FEW DEGREES WARMER...BUT NOT MUCH. GENERALLY TAKING BLEND ON FAN/FWC MOS FOR BOTH LOWS/HIGHS. IN EXTENDED...UPPER RIDGE DEVELOPS OVER SOUTHERN US WITH NWLY/DRY FLOW FOR THE LOWER MISSISSIPPI VALLEY. RETURN FLOW BEHIND EXITING SURFACE HIGH SHOULD RESULT IN TEMPERATURES REBOUNDING BACK TOWARDS 70 DEGREES WITH SCATTERED PRECIPITATION WEDNESDAY AS NEXT SYSTEM DEVELOPS OVER SRN PLAINS AND COLD FRONT APPROACHES FROM THE WEST. QPF DISCUSSION: APPROACHING COLD FRONT WILL MOVE RAPIDLY THROUGH THE FA BY 12Z ON SATURDAY. MOST OF THE RAINFALL WILL ACCOMPANY THE FRONT...THEREFORE...QPF NUMBERS WILL BE HIGHEST IN THE NORTHWEST EARLY AND TREND TOWARD THE SOUTHEAST. MOST AMOUNTS WILL BE 1/2 TO 1 INCH. PRELIM NUMBERS JAN 048/057 035/062 5100 MEI 052/058 032/063 4200 .JAN... MS...NONE. AR...NONE. LA...NONE. 05/02
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:47 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 43 min |
| Feb 18, 5:56 PM CST | Severe Thunderstorm Warning | JAN | East Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.